We are 159,076 members in 80 forums discussing 125,756 topics.

Help with Abbreviations

All TopicsForum: Chemotherapy - Before, During, and After → Topic: taxotere effects

Topic: taxotere effects

Forum: Chemotherapy - Before, During, and After —

Regimens, side effects, and support from others going through chemo.

Posted on: Sep 19, 2010 05:45AM

Thankful2B wrote:

I had severe reaction, skin rash, skin & nail loss- any class action suit attempted against drug maker?

I am 5 years out of Taxotere followed by radiation, now with excruciating burning pain in same side hand, fingers and arm to elbow - has anyone experienced the same? what was diagnosis? what treatment relieved the on-fire feelings?

Dx 10/2004, IDC, 1cm, Stage IIB, Grade 2, 2/5 nodes, ER+, HER2-
Log in to post a reply

Posts 1 - 5 (5 total)

Log in to post a reply

Sep 19, 2010 06:09AM worldwatcher wrote:

Thankful2B

This may be caused by lymphedema.  I have read quite a few posts on it by Binney4.  Also you can do a search on the Forum: Lymphedema After Surgery

Just click on the "search" link in the upper right hand corner of the page and you can enter Binney's name in the "member" box.

Good luck

WW

Lumpectomy, 7/2010, clean PET scan 8/2010, Contura five-day rads, No chemo. Tamox 3/11, clean bone scan 5/2011,clean mammo/ultrasound 8/2012, small seroma gradually shrinking with no problems.
Log in to post a reply

Sep 19, 2010 06:32AM Thankful2B wrote:

TY - I have no obvious lymphedemia or ever any instance of it, would this still apply? 

Dx 10/2004, IDC, 1cm, Stage IIB, Grade 2, 2/5 nodes, ER+, HER2-
Log in to post a reply

Sep 19, 2010 12:20PM worldwatcher wrote:

I don't know that it would apply. Just a suggestion if you have not investigated that possibility. Sounds like you have. My understanding is that it can show up years after the initial treatments.

Lumpectomy, 7/2010, clean PET scan 8/2010, Contura five-day rads, No chemo. Tamox 3/11, clean bone scan 5/2011,clean mammo/ultrasound 8/2012, small seroma gradually shrinking with no problems.
Log in to post a reply

Sep 19, 2010 12:36PM mrsnjband wrote:

I didn't have skin rash, but did loose nails, dizziness, nauseous, & worse neuropathy with Taxotere.  Unfortunately, I don't think these symptons are that uncommon, but they don't talk about them.  Taxotere was "suposed" to be less toxic than Taxol.  I would have rather stayed on Taxol. 

As to lymphedema, can show up at anytime.  I started having some problems about a year ago.  After trying to get through to the right people at the doctors office, I finally got an appointment with an LE therapist.  Swelling isn't so bad right now, but I want to do all I can to prevent a flare.  I've already had 2 smaller flares already.

I sure didn't know getting bc would turn me into a "High Maintenance" womanWink

Norma June, Bi-lateral MX 2008, Bi-lateral DIEP 2011 Dx 1/10/2008, IBC, <1cm, Stage IIIB, ER-/PR-, HER2- Chemotherapy 01/25/2008 AC: Adriamycin and Cytoxan Chemotherapy 03/10/2008 Taxol (chemical name: paclitaxel) Chemotherapy 05/29/2008 Taxotere (chemical name: docetaxel) Surgery 07/10/2008 Mastectomy of one or both breasts: Mastectomy of my right breast; Lymph node removal (also called dissection): Lymph node removal (also called dissection) on my right side ; Prophylactic (also called preventive) mastectomy of one or both breasts : Prophylactic (also called preventive) mastectomy of my left breast Radiation Therapy 08/11/2008 Surgery 08/15/2011 Reconstruction of my right breast: DIEP flap Surgery 08/15/2011 Reconstruction of my left breast: DIEP flap Surgery 12/12/2011 Reconstruction of my left breast
Log in to post a reply

Sep 20, 2010 12:08PM Binney4 wrote:

Thankful, hello!

Welcome to the bc.org boards. Glad you joined us, but really sorry for the reason that brings you here.Frown

This doesn't sound like lymphedema, because it rarely causes pain when it's in the arm (though it sure does in the breast or chest). Did this pain just come on recently? Can I ask you why you consider it a result of the taxotere rather than of the radiation? Just curious. Did you have more than one field of radiation? Do you have any weakening of your hand or fingers? Damage to the brachial plexus nerve from surgery or radiation can cause symptoms like yours, even several years after treatment, and multiple radiation fields can sometimes be especially damaging. 

I hope your doctors will be able to help you sort this out and get proper treatment to control the pain and get you back your life!

Be well!
Binney